MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
\date of event: unknown, not provided.Explant date: if explanted, give date: not applicable, as the lens remains implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zlb00 18.5 diopter lens was implanted in the patient's left eye on (b)(6) 2017.Post-operatively, the patient experienced blurry vision.These symptoms significantly interfere with her regular activities.She can drive but has to be very careful.She also cannot read fine print, signs are too blurry.Furthermore, the doctor advised the patient to give it some time for her to adjust to the lens.The patient has been back to see the doctor and now has to wear bifocals.The patient was also referred to a retina specialist who stated she had the beginning of macular degeneration.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no similar complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Based on new information received on july 2, 2018, female patient stated that she was prescribed with reading glasses by her optometrist and she doesn't trust her doctor, who told her that she had signs of macular degeneration, but didn't see any signs of macular degeneration.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7453285
Report Number9614546-2018-00376
Device Sequence Number127906
Product Code MFK
UDI-Device Identifier05050474560642
UDI-Public(01)05050474560642(17)210226
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/26/2021
Device Model NumberZLB00
Device Catalogue NumberZLB00U0185
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer06/05/2018
07/02/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date07/02/2018
07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Date Report Sent to FDA01/01/2005